MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. STEALTHSTATION¿ S8 SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9735668
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Continuation of d10: section d information references the main component of the system.Other relevant device(s) are: product id: 9 735737, version: 2.1.0.H6) no products have been returned to medtronic for analysis.Codes b17, c20, and d15 are applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used during a catheter placement procedure.It was reported that in a shunt placement procedure the surgeon ultimately abandoned navigation due to a perceived navigational inaccuracy.Per the manufacturer representative (rep), registration was normal and accuracy checks looked good, but when the surgeon went to insert the catheter, she noticed navigation was off.Surgeon opted to complete the procedure without the use of navigation, using anatomical landmarks.Rep also reported that the system was used later for a separate procedure, and there were no reported issues.The probable cause was likely a patient reference frame shift, and user error. there was a less than one hour surgical delay.There was no impact on patient outcome.
 
Additional Manufacturer Narrative
H3: a medtronic representative went to the site to test the equipment.There were no issues noted and the system functioned as intended.H6: codes b01, c19, and d14 are applicable to the system checkout.H3: a software analysis was initiated.There was insufficient information to determine whether a software anomaly contributed to the reported behavior.There were 3 sessions on the reported date.Accuracy observed from the logs was found to be 1.9mm.User transitioned from select procedure to navigation, moving between plan, registration and patientadmin along the way by verifying registration process.The archive provided displays an error "unable to find patient images." the probable cause was likely a patient reference frame shift; and user error.H6: codes b01, c19, d15 are applicable to the software analysis.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
STEALTHSTATION¿ S8 SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC.
200 medtronic drive
lafayette CO 80027
Manufacturer Contact
justin ellis
8200 coral sea street ne mvs21
mounds view, MN 55112
7635265677
MDR Report Key22937726
Report Number1723170-2025-03108
Device Sequence Number9920067
Product Code HAW
UDI-Device Identifier00763000359928
UDI-Public(01)00763000359928(11)210908
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735668
Device Catalogue Number9735668
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2025
Supplement Date Received by Manufacturer02/07/2026
Initial Report FDA Received Date09/02/2025
Supplement Report FDA Received Date02/10/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
"SEE H11...."
Patient SexUnknown